Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 43, NWS Milwaukee, WI

May 14, 2011

NWS Milwaukee, WI issued this small craft advisory at May 14, 2011, 3:46 AM CDT. It took effect at May 14, 2011, 10:00 AM CDT. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
May 14, 2011, 3:46 AM CDT (08:46 UTC)
In effect from
May 14, 2011, 10:00 AM CDT
Expired
May 14, 2011, 10:15 AM CDT
In force
15 min
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WHUS73 KMKX 140846
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT SAT MAY 14 2011

...A PERIOD OF STRONG WINDS THIS MORNING AROUND WIND POINT AND
KENOSHA...
...BLUSTERY NORTHERLY WINDS AND HIGH WAVES LASTING INTO EARLY
NEXT WEEK...

.STRENGTHENING LOW PRESSURE OVER INDIANA IS RESULTING IN BLUSTERY
NORTH WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. THESE
BLUSTERY WINDS WILL LAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE BLUSTERY WINDS
AND RESULTANT HIGH WAVES.

FOR A TIME THIS MORNING...WIND SPEEDS WILL REACH GALE FORCE LEVELS
FROM WIND POINT SOUTH TO WINTHROP HARBOR. HENCE A GALE WARNING HAS
BEEN POSTED UNTIL 10 AM CDT. 

LMZ646-141700-
/O.UPG.KMKX.SC.Y.0042.000000T0000Z-110517T0600Z/
/O.NEW.KMKX.GL.W.0010.110514T0846Z-110514T1500Z/
/O.NEW.KMKX.SC.Y.0043.110514T1500Z-110517T0600Z/
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CDT SAT MAY 14 2011

...GALE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY.  

* WINDS: NORTH TO NORTHEAST WINDS TO 40 KNOTS WILL DIMINISH TO 15
  TO 30 KNOTS THIS MORNING...AND THEN PERSIST INTO MONDAY.

* WAVES: WAVES 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-141700-
/O.CON.KMKX.SC.Y.0042.000000T0000Z-110517T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
346 AM CDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY. 

* WINDS: NORTH TO NORTHEAST WINDS TO 30 KNOTS WITH THE POTENTIAL
  FOR HIGHER GUSTS TONIGHT AND SUNDAY. THESE BLUSTERY WINDS WILL
  PERSIST THROUGH MONDAY EVENING. 

* WAVES: WAVES 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
1 follow-up statement
259 
WHUS73 KMKX 141515
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 AM CDT SAT MAY 14 2011

...STRONG WINDS INTO SUNDAY MORNING...

.STRENGTHENING LOW PRESSURE OVER INDIANA IS RESULTING IN BLUSTERY
NORTH WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. THESE
BLUSTERY WINDS WILL LAST THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. GALE CONDITIONS ARE EXPECTED...ESPECIALLY FROM NORTH POINT
LIGHTHOUSE SOUTH TO WINTHROP HARBOR. 

LMZ646-142315-
/O.EXP.KMKX.GL.W.0010.000000T0000Z-110514T1500Z/
/O.UPG.KMKX.SC.Y.0043.000000T0000Z-110517T0600Z/
/O.NEW.KMKX.GL.W.0011.110514T1515Z-110515T1800Z/
WIND POINT WI TO WINTHROP HARBOR IL-
1015 AM CDT SAT MAY 14 2011

...GALE WARNING IN EFFECT UNTIL 1 PM CDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS EXTENDED
THE GALE WARNING...WHICH IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY.

* WINDS: NORTH TO NORTHEAST GALES TO 35 KNOTS. SOME GUSTS MAY
  REACH 40 KNOTS LATER TODAY INTO SUNDAY MORNING. 

* WAVES: WAVES 5 TO 8 FEET BUILDING TO 6 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-142315-
/O.UPG.KMKX.SC.Y.0042.000000T0000Z-110517T0600Z/
/O.NEW.KMKX.GL.W.0011.110514T1515Z-110515T1800Z/
NORTH POINT LIGHT TO WIND POINT WI-
1015 AM CDT SAT MAY 14 2011

...GALE WARNING IN EFFECT UNTIL 1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH TO NORTHEAST GALES TO 35 KNOTS WITH THE POTENTIAL
  FOR HIGHER GUSTS TONIGHT AND SUNDAY. 

* WAVES: WAVES 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643-644-142315-
/O.EXT.KMKX.SC.Y.0042.000000T0000Z-110515T0000Z/
/O.NEW.KMKX.GL.A.0005.110515T0000Z-110515T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
1015 AM CDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN
EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: NORTH TO NORTHEAST WINDS TO 30 KNOTS WITH THE POTENTIAL
  FOR HIGHER GUSTS TONIGHT AND SUNDAY. 

* WAVES: WAVES 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 14, 3:29 AM CDT, 17 minutes earlier.

Area forecast discussion, May 14, 3:29 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT SAT MAY 14 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

EMPHASIS OF THIS PERIOD ON RAIN AND QPF.  DESPITE SLIGHTLY DRIER AIR
SURGING IN FROM THE NORTH AS EVIDENCED BY SFC DEWPOINTS FALLING INTO
THE UPPER 30S...PRECIPITABLE WATER VALUES REMAIN IN THE 1-1.25 INCH
RANGE INTO TONIGHT AS UPPER LEVEL CIRCULATION FROM THE NORTHERN
PLAINS SLIDES SE AND MERGES WITH UPPER LOW OVER SRN IL/IN REGION.
THIS SCENARIO RESULTS IN MORE PERSISTENT...MOIST NELY LOW TO MID
LEVEL FLOW OVER SRN WI.  AS UPPER CIRCULATION SHARPENS AND
STRENGTHENS OVER INDIANA LATER TODAY AND TNGT...INCREASING LAYER
Q-VECTOR CONVERGENCE AND LOWERING CONDENSATION PRESSURE DEFICITS
SPREAD INTO SOUTHERN WI ALONG WITH PERIOD OF 600MB FRONTOGENESIS.
SO EXPC PERIOD OF RA/-RA TO SPREAD INTO SRN WI CONT INTO TNGT.  QPF
MAY EXCEED ONE HALF INCH IN SOME ERN AREAS.  MID LEVEL LAPSE RATES
AND ELEVATED INSTABILITY MINIMAL SO NO T EXPCD.

.SUNDAY...FORECAST CONFIDENCE...MEDIUM

SURFACE LOW PRESSURE WILL SLOWLY SLIDE SOUTHEAST ACROSS OHIO ON
SUNDAY. AS THIS TAKES PLACE...DRIER AIR WILL WORK INTO SOUTHERN
WISCONSIN FROM THE NORTHWEST. KEPT LIKELY POPS GOING IN THE SOUTH
SUNDAY MORNING AS THE LOW BEGINS TO PULL AWAY...WITH MAINLY DRY
CONDITIONS IN THE AFTERNOON.

TEMPERATURES WILL REMAIN CHILLY ON SUNDAY...WITH MODEL 925 MB TEMPS
IN THE SINGLE DIGITS. HIGHS WILL STRUGGLE INTO THE 50S MOST
PLACES...POSSIBLY NOT HITTING 50 IN THE FAR EAST TOWARD THE LAKE. ON
TOP OF THE RAIN AND COOLER TEMPS...HIGHER WINDS WILL CONTINUE
SUNDAY...WITH GUSTS OF 30 TO 40 MPH POSSIBLE.

.MONDAY AND TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE CENTERED JUST TO THE NORTH WILL BRING QUIET CONDITIONS
TO SRN WI FOR THE FIRST PART OF THE WORK WEEK. THOUGH SKIES WILL BE
MOSTLY SUNNY...THE COOLER AIRMASS WILL LINGER ACROSS THE GREAT LAKES
WITH HIGHS AROUND 10 DEGREES BELOW NORMAL.

.WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW

MODELS NOT IN GREAT AGREEMENT FOR MID TO LATE NEXT WEEK.
OVERALL...PATTERN SHOWING AN UPPER LOW REMAINING NEARLY STATIONARY
OVER THE THE OHIO RIVER VALLEY AND/OR GREAT LAKES THROUGH AT LEAST
THURSDAY...WITH SOME PIECES OF ENERGY ROTATING THROUGH AT TIMES.
KEPT LOW POPS GOING WITH THIS PATTERN SUGGESTING CHANCE FOR SHOWERS.
ECMWF WOULD SUGGEST DRY CONDITIONS FRIDAY...WITH THE UPPER LOW
SLOWLY PULLING AWAY. GFS MEANWHILE IS QUICKER TO MOVE THE SYSTEM
EASTWARD AS IT BUILDS ANOTHER LOW ACROSS THE PLAINS...BRINGING
SHOWERS TO WI BY FRIDAY AFTERNOON. NOT ENOUGH CONFIDENCE TO GO DRY
WITH FORECAST...SO KEPT LOW POPS INTO FRIDAY.

OVERALL CONSENSUS OF MODELS SUGGESTS THAT TEMPS WILL FINALLY WARM TO
NEAR NORMAL BY THE END OF THE WEEK.

&&

.AVIATION...PERIODS OF RA WL ACCOMPANY STRENGTHENING LOW PRESSURE TO
THE SOUTHEAST WITH PREVAILING MVFR CIGS FOR THE DURATION OF THE
FORECAST. BLUSTERY WINDS ARE EXPECTED AT TIMES NEAR LAKE MI WITH
GUSTS EXCEEDING  IMPROVING CIGS ON SUN AS DRIER AIR SETTLES IN FROM
THE NORTH.

&&

.MARINE...WL BE POSTING GALE WARNING FOR LMZ645 UNTIL MID-MORNING.
LAKE SFC TEMPS IN THE UPPER 40S TO LOW 50S IN SHALLOWER AREAS
RESULTING IN STEEP LOW LEVEL LAPSE RATES.  WITH SLIGHTLY COLD AIR
ADVECTION OVER WRN LAKE MI...WIND GUSTS HAVE BEEN REACHING GALE
LEVELS LAST SEVERAL HOURS IN LMZ645.  EXPC THIS TO CONTINUE AT LEAST
FEW MORE HOURS UNTIL SLIGHTLY WARMER AIR IN LOW LEVELS PUSH ACROSS
LAKE MI FROM THE EAST.  OTRW...STILL EXPC PROLONGED PERIOD OF
BLUSTERY NORTH TO NORTHEAST WINDS THROUGH THE WEEKEND AS LOW
PRESSURE STRENGTHENS OVER THE INDIANA REGION.  WITH LINGERING STEEP
LAPSE RATES NEAR THE SURFACE TONIGHT AND THE TIGHTENING PRESSURE
GRADIENT...LAKESHORE AREAS MAY ONCE AGAIN REACH GALE WARNING GUSTS
TONIGHT INTO SUNDAY.  TO AVOID CONFUSION WITH ONGOING GALE
WARNING...WL HOLD OFF ON GALE WATCH...BUT WL BRIEF NEXT SHIFT THAT
GALE WARNING/WATCH MAY BE NEEDED FOR SECOND/THIRD PERIODS WITH LATE
MRNG UPDATE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY
     FOR LMZ646.

     GALE WARNING UNTIL 10 AM CDT THIS MORNING FOR LMZ646.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT TUESDAY FOR LMZ643>645.

&&

SUNDAY THROUGH FRIDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...MBK/11
Hazardous weather outlook, May 14, 12:30 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 AM CDT SAT MAY 14 2011

WIZ046-047-051-052-056>060-062>072-140845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1230 AM CDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-140845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1230 AM CDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK NORTH WINDS AS LOW
PRESSURE STRENGTHENS OVER INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY NIGHT.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:46 AM CDTGale WarningMKX6 hr
May 14, 10:15 AM CDTGale WatchMKX5 hr
May 14, 10:15 AM CDTGale WarningMKX35 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.